Alert archive / North Carolina / Flash Flood Warnings in 2000
Flash Flood Warning 19, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 4, 2000, 8:23 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2000, 8:23 PM EDT (00:23 UTC)
- Expired
- Aug 4, 2000, 10:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Johnston County, NC, Wake County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 050026 FFWRAH NCC101-183-050230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 823 PM EDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... JOHNSTON COUNTY IN NORTH CAROLINA WAKE COUNTY IN NORTH CAROLINA * UNTIL 1030 PM EDT * AT 823 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. SLOW MOVING THUNDERSTORMS ARE MOVING OVER AREAS ALREADY AFFECTED BY HEAVY RAINS OF THE PAST WEEK AND PAST FEW HOURS. THESE STORMS CONTAIN HEAVY RAIN AND WILL AFFECT AREAS AROUND FUQUAY-VARINA... CLAYTON... COATS CROSSROADS AREA BEFORE MOVING EAST THROUGH THE REMAINDER OF JOHNSTON COUNTY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS AS IT IS THE NUMBER ONE CAUSE OF WEATHER RELATED FATALITIES IN NORTH CAROLINA. JWC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:30 PM EDT, 5 hours 53 minutes earlier.
Area forecast discussion, Aug 4, 2:30 PM EDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT FRI AUG 4 2000 IMMEDIATE CONCERN IS HOW STRONG WILL THE STORMS BE THROUGH THE EVENING. WITH CURRENT MOVEMENT FLOODING SHOULD NOT BE A PROBLEM THROUGH THE CWA...HOWEVER SOME OF THE STORMS MAY BE ACCOMPANIED BY A BRIEF PERIOD OF GUSTY WIND. MODELS IN GENERALLY GOOD AGREEMENT WITH UPPER LEVEL TROF MOVING OVER THE AREA THROUGH LATE SATURDAY...THEN UPPER LEVEL FLOW BECOMING MORE WESTERLY...WHICH WILL AID IN DRYING THE AREA A LITTLE. BAGGY SURFACE TROF WILL PRESS EASTWARD AS HIGH PRESSURE OFF THE SOUTHEAST COAST BUILDS WEST OVER THE GULF COAST STATES THROUGH THE WEEKEND. HIGHEST MOISTURE WILL MOVE EAST WITH THE ADVANCING TROF... THERE WILL STILL BE ENOUGH MOISTURE THAT AN ISOLATED THUNDERSTORM ON SUNDAY AND MONDAY COULD NOT BE RULED OUT. AS THE FLOW BECOMES MORE WESTERLY BY SUNDAY...TEMPERATURES WILL TAKE A TURN UPWARD. READINGS BY SUND1AY WILL BE IN THE UPPER 80S TO LOWER 90S. .RAH...NONE. RHJ
In the hours before
Local storm report, Aug 4, 6:55 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
655 PM EDT FRI AUG 4 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM CHAPEL HILL NC FLOOD
08/04/00 DURHAM TRAINED SPOTTER REPORTED
SKYWARN SPOTTER
REPORTED 6 TO 8 INCHES
OF WATER COVERING ROADS IN
SOUTH SQUARE AREA
0550 PM SE CHAPEL HILL NC FLOOD
08/04/00 DURHAM TRAINED SPOTTER REPORTED
FLOODING ON HIGHWAY
147
SEBLocal storm report, Aug 4, 7:05 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
705 PM EDT FRI AUG 4 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM GARNER NC FLOOD
08/04/00 WAKE LAW ENFORCEMENT REPORTED
FLOODING ON VADORA
SPRINGS AND BUFFALO
ROAD
615 PM RALEIGH NC FLOOD
08/04/00 WAKE LAW ENFORCEMENT REPORTED
FLOODING ON BELTWAY
BETWEEN SIX FORKS
AND GLENWOOD AVE
615 PM GARNER NC FLOOD
08/04/00 WAKE LAW ENFORCEMENT REPORTED
FLOODING ON CAPITAL
BLVD AND WAKE FOREST
ROAD
SEBLocal storm report, Aug 4, 7:14 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
714 PM EDT FRI AUG 4 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM NC FLOOD
08/04/00 HALIFAX COMMUNICATIONS CENTER
REPORTED FLOODING ON
AURELIAN SPRINGS ROAD
BETWEEN JUSTICE
BRANCH ROAD AND PIKES
CROSSROADS
SEBLocal storm report, Aug 4, 7:21 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
721 PM EDT FRI AUG 4 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
806 PM NEWTON GROVE NC FLOOD
08/04/00 SAMPSON LAW ENFORCEMENT REPORTED
I-40 FLOODED AROUND
NEWTON GROVE MAINLY AT
ON/OFF RAMPS
0841 PM LAURINBURG NC FLOOD
08/04/00 SCOTLAND 911 CENTER REPORTED
HIGHWAY 501 NORTH FLOODED
IN NORTHERN PART OF
COUNTY. POWER OUT IN
LAURIBURG WITH ROADS
BEGINNING TO FLOOD.
0836 PM FUQUAY VARINA NC FLOOD
08/04/00 WAKE TRAINED SPOTTER REPORTED 6
TO 8 INCHES OF WATER ON
HIGHWAY 401
845 PM NC FLOOD
08/04/00 SOUTH RICHMOND 911 CENTER REPORTED
AIRPORT ROAD FLOODED
0853 PM NEWTON GROVE NC FLOOD
08/04/00 SAMPSON SKYWARN SPOTTER REPORTED 6
TO 8 INCHES OF WATER ON
HOLLAND ROAD AND
PERIFORE ROAD
SEBLocal storm report, Aug 4, 8:07 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
807 PM EDT FRI AUG 4 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0807 PM NEWTON GROVE NC FLOOD
08/04/00 SAMPSON LAW ENFORCEMENT REPORTED
HIGHWAY PATROL
REPORTS OFF-RAMPS OF
INTERSTATE 40 NEAR
NEWTON GROVE ARE FLOODED
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:28 PM EDT | Flash Flood Warning | RAH | Richmond | 2 hr |
| Aug 4, 10:23 PM EDT | Flash Flood Warning | RAH | Johnston | 2 hr |
| Aug 4, 11:10 PM EDT | Flash Flood Warning | RAH | Anson | 2 hr |
| Aug 4, 11:30 PM EDT | Flash Flood Warning | RAH | Vance | 2 hr |
| Aug 4, 11:38 PM EDT | Flash Flood Warning | RAH | Franklin | 2 hr |
| Aug 4, 11:52 PM EDT | Flash Flood Warning | RAH | Richmond | 113 min |
| Aug 5, 1:45 AM EDT | Flash Flood Warning | RAH | Franklin | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.